Best Way to Stop Birth Control Pills
Hi Wray- my friend was just told by her acupucturist that she is severely estrogen dominant and she needs to stop taking her birth control pill, but she wants her to wean off of them. Ironically, she went on the BCP when she was 40 to stop peri-menopause symptoms (headaches,rage,acne)- for about 5 years, the pill worked WONDERS for her- she lost 20 lbs, headaches went away, face looked perfect, but now it seems to have stopped working and now she is bloated and has probably gained back the 20 lbs plus another 10 lbs. I told her about my journey with BCP- I took them for most of my adult life and never had a problem- in fact, I think they kept me thin!! And then when I turned 45 years old, it was like I couldn't tolerate them anymore, started using NatPro to help with the estrogen dominance, but eventually just quit them cold turkey. The thing is that I don't work and I have a very understanding husband so I was able to basically be crazy and miserable for about six weeks- I ALMOST went for the bio-identicals but decided after 20 years of extra hormones, I would let my body rest, try to heal itself, and I just continue with your cream.
ANYWAY, my questions is this: should my friend wean herself off of the pill or just do it cold turkey? The acupucturist recommended skipping a pill every other day for two weeks and then assess the situation. I know you have a page about how to wean off of ONE HORMONE HRT's but what about pills that have both estrogen and progestrin. I'm sure its a very low dose pill but I would think that taking a pill every other day could really throw you off and cause headaches (that was my biggy coming off the pill- they were BAD, even with 1/2 a tube of your miracle cream!!)... I'm not trying to second guess the acupucturist... she is a 60 year old Chinese woman and the advice she gives my friend sounds like a lot of the stuff I read on this site. But I told her to hold off until I got your opinion. She goes to the acupucturist for headaches which I think are from the excess estrogen in her system, but this is the first time she told them she was on the pill.
Thank you, Wray!! :) Lynn